Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Gleason parts and point derivations for uniform algebras with dense invertible group
HTML articles powered by AMS MathViewer

by Alexander J. Izzo PDF
Trans. Amer. Math. Soc. 370 (2018), 4299-4321 Request permission


It is shown$\vphantom {\widehat {\widehat {\widehat {\widehat {\widehat {\widehat {\widehat X}}}}}}}$ that there exists a compact set $X$ in $\mathbb {C}^N$ ($N\geq 2$) such that $\widehat X\setminus X$ is nonempty and the uniform algebra $P(X)$ has a dense set of invertible elements, a large Gleason part, and an abundance of nonzero bounded point derivations. The existence of a Swiss cheese $X$ such that $R(X)$ has a Gleason part of full planar measure and a nonzero bounded point derivation at almost every point is established. An analogous result in $\mathbb {C}^N$ is presented. The analogue for rational hulls of a result of Duval and Levenberg on polynomial hulls containing no analytic discs is established. The results presented address questions raised by Dales and Feinstein.
Similar Articles
Additional Information
  • Alexander J. Izzo
  • Affiliation: Department of Mathematics and Statistics, Bowling Green State University, Bowling Green, Ohio 43403
  • MR Author ID: 307587
  • Email:
  • Received by editor(s): June 19, 2016
  • Received by editor(s) in revised form: November 23, 2016
  • Published electronically: February 26, 2018

  • Dedicated: Dedicated to Andrew Browder
  • © Copyright 2018 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 370 (2018), 4299-4321
  • MSC (2010): Primary 46J10, 46J15, 32E20, 32A65, 30H50
  • DOI:
  • MathSciNet review: 3811529